Hail, Saline
- When
- December 9, 1:15 AM CST
- Where
- Saline County, Salem
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -92.570
On the 8th, a stalled front was situated west to east across the middle of Arkansas. Thunderstorms erupted near the front during the evening, and continued into the wee hours of the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 8th, a stalled front was situated west to east across the middle of Arkansas. Thunderstorms erupted near the front during the evening, and continued into the wee hours of the 9th. A few of the storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 8, 11:51 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1151 PM CST SAT DEC 8 2012 .AVIATION... AN UNSETTLED WEATHER PATTERN WILL BE SEEN THROUGHOUT THE FORECAST PERIOD AS SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL BE SEEN. TAF SITES KPBF AND KLLQ ARE TEMPORARILY VFR AS A POCKET OF DRIER AIR HAS MOVED OVER THE AREA. MVFR CONDITIONS WILL RETURN LATER TONIGHT WHEN POCKETS OF RAIN SHOWERS BEGIN TO LOWER CEILINGS. DURING THE OVERNIGHT PERIOD...CEILINGS WILL LIKELY FALL TO LOW MVFR TO IFR CONDITIONS AS MOISTURE INCREASES AHEAD OF A COLD FRONT. WITH THIS INCREASED MOISTURE...SHOWERS WILL BECOME POSSIBLE MAINLY AFTER 04Z TONIGHT AND LINGER ON AND OFF THROUGHOUT THE DAY TOMORROW. THERE MAY BE A TEMPORARY REPRIEVE TOMORROW AFTERNOON WHERE CEILINGS AND VISIBILITIES MAY INCREASE TO THE MVFR RANGE BETWEEN PRE-FRONTAL SHOWERS AND THE MAIN FRONTAL TROUGH. BY LATE TOMORROW...WINDS WILL SHIFT TO THE NORTHWEST ACROSS TAF SITES KHRO AND KBPK. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 840 PM CST SAT DEC 8 2012/ DISCUSSION... SHOWERS WITH ISOLATED THUNDER FORMING THIS EVENING OVER AR...MAINLY OVER CENTRAL AND SOUTHERN AR. THESE ARE ASSOCIATED WITH THE NEARLY STATIONARY FRONTAL BOUNDARY OVER AR...THE IN PLACE MOIST AIR MASS...LOW LEVEL JET AND SOME SHORT WAVE ENERGY ALOFT. THE BOUNDARY WAS JUST NORTH OF THE LITTLE ROCK AREA...WITH TEMPS AND DEW POINT TEMPS IN THE 60S SOUTH OF THE BOUNDARY...WHILE 50S NORTH. SHORT RANGE MODELS DO SHOW THE WEAK UPPER DYNAMICS MOVING OVER THE AREA THIS PM AND OVERNIGHT AND POPS WILL BE IN THE FORECAST. 00Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF ALMOST AN INCH...LI -2.5...CAPE 550 J/KG...LOW LEVEL JET OF 20-30 KNOTS...WHILE SATURATED SURFACE TO 7K FT WHERE A WEAK INVERSION WAS LOCATED...AND DRY ALOFT. THEREFORE CONVECTION WILL BE FOCUSED OVER SW TO CENTRAL TO EAST CENTRAL AR TONIGHT. STRONG TO SEVERE THREAT REMAINS LIMITED IF ANY. OTHERWISE AREAS OF LOW CLOUDS AND FOG WILL BE SEEN. WILL BRING TEMPS AND DEW POINT TEMPS UP A BIT SOUTH OF BOUNDARY. LATE EVENING UPDATE WILL REFLECT THESE CHANGES. NO CHANGES TO REST OF FORECAST. (59) PREV DISCUSSION... /ISSUED 537 PM CST SAT DEC 8 2012/ AVIATION... AN UNSETTLED WEATHER PATTERN WILL BE SEEN THROUGHOUT THE FORECAST PERIOD AS SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL BE SEEN. TAF SITES KPBF AND KLLQ ARE TEMPORARILY VFR AS SKIES HAVE CLEARED SLIGHTLY THROUGH THE AFTERNOON HOURS. MVFR CONDITIONS WILL RETURN BY 04Z WHEN POCKETS OF RAIN SHOWERS BEGIN TO LOWER CEILINGS. DURING THE OVERNIGHT PERIOD...CEILINGS WILL LIKELY FALL TO LOW MVFR TO IFR CONDITIONS AS MOISTURE INCREASES AHEAD OF A COLD FRONT. WITH THIS INCREASED MOISTURE...SHOWERS WILL BECOME POSSIBLE MAINLY AFTER 04Z TONIGHT AND LINGER ON AND OFF THROUGHOUT THE DAY TOMORROW. THERE MAY BE A TEMPORARY REPRIEVE TOMORROW AFTERNOON WHERE CEILINGS AND VISIBILITIES MAY INCREASE TO THE MVFR RANGE BETWEEN PRE-FRONTAL SHOWERS AND THE MAIN FRONTAL TROUGH. BY LATE TOMORROW...WINDS WILL SHIFT TO THE NORTHWEST ACROSS TAF SITES KHRO AND KBPK. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL THROUGH THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 259 PM CST SAT DEC 8 2012/ SHORT TERM...TONIGHT THROUGH MONDAY THE RUN-DOWN... AT THIS TIME...SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY STALLED FROM NORTHEAST TO WEST CENTRAL ARKANSAS. TO THE WEST...LOW PRESSURE WAS FORMING...AND THIS WILL ACT TO PUSH THE FRONT SLIGHTLY NORTH TONIGHT. AT THE SAME TIME...AN UPPER WAVE WILL MOVE UP IN THE WARM SECTOR TONIGHT...AND WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS. THE BETTER CHANCE FOR PRECIPITATION WILL BE ON SUNDAY...AS ANOTHER LOW PRESSURE CENTER FORMS ALONG THE FRONT AND PUSHES IT INTO THE STATE. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT...PARTICULARLY DURING THE LATE AFTERNOON AND INTO THE NIGHT. THE FRONT SHOULD MOSTLY BE EAST OF THE AREA AFTER MIDNIGHT. BUT...PRECIPITATION WILL LIKELY CONTINUE...AS UPLIFT IS ENHANCED WHEN ANOTHER WAVE MOVES THROUGH BEHIND THE FRONT LATE SUNDAY NIGHT. PRECIPITATION SHOULD COME TO AN END BY LATE MONDAY AFTERNOON...AS COLD HIGH PRESSURE PUSHES IN ON NORTHWEST FLOW ALOFT. ISSUE NUMBER ONE...TEMPERATURES. THE TEMPERATURE FORECAST CONTINUES TO BE PROBLEMATIC. HAVE GONE CLOSE TO THE GFS MOS NUMBERS FOR TONIGHT AND SUNDAY. HOWEVER...WITH COMPRESSION AHEAD OF THE FRONT...AND ANY CLEARING...TEMPERATURES COULD SHOOT UP TO UNAUTHORIZED LEVELS VERY QUICKLY. COLD ADVECTION WILL BE STRONG BEHIND THE FRONT...WITH TEMPERATURES DROPPING FAIRLY RAPIDLY AFTER MIDNIGHT. BY THE MORNING...THE NORTH AND PORTIONS OF THE WEST WILL LIKELY BE BELOW FREEZING. THE NORTHWEST MAY BE AS COLD AS THE MID 20S. READINGS WILL NOT RISE MUCH DURING THE DAY MONDAY...AND ARE LIKELY TO EVEN LEVEL OFF SOME BY MID-DAY. BY MID TO LATE AFTERNOON...TEMPERATURES WILL START FALLING AGAIN. IT IS QUITE LIKELY THAT IN MANY LOCATIONS... THE CALENDAR DAY HIGH TEMPERATURE WILL BE SEEN AT MIDNIGHT MONDAY MORNING...AND THE CALENDAR DAY LOW WILL BE LATE MONDAY NIGHT BEFORE MIDNIGHT. ISSUE NUMBER TWO...THE POSSIBILITY OF STRONG/SEVERE THUNDERSTORMS. WHILE THE AMOUNT OF SURFACE-BASED INSTABILITY REMAINS IN QUESTION... IT DOES APPEAR THAT THERE WILL BE ENOUGH ELEVATED INSTABILITY TO PRODUCE AN ISOLATED SEVERE STORM. IF ANY STORM BECAME SEVERE... THE PRIMARY CONCERN WOULD BE HAIL...DUE TO THE AMOUNT OF COLD AIR ALOFT ASSOCIATED WITH THIS SYSTEM. THE MOST LIKELY TIME PERIOD WOULD BE SUNDAY AFTERNOON AND EVENING...AND THE MOST LIKELY AREA WOULD BE FROM MENA TO BATESVILLE EASTWARD. ISSUE NUMBER THREE...WINDS. PRESSURE GRADIENT BETWEEN THE AFOREMENTIONED FRONT/SURFACE LOWS AND HIGH PRESSURE TO THE EAST WILL ALLOW FOR GUSTY WINDS SUNDAY AND MONDAY. THE HIGHEST WINDS WOULD GENERALLY BE ALONG AND JUST BEHIND THE FRONT...WITH SPEEDS OF 15 TO 25 MPH...AND GUSTS UP TO 35 MPH POSSIBLE. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR A LARGE PART OF THE AREA SUNDAY NIGHT AND POSSIBLY EARLY MONDAY MORNING. ISSUE NUMBER FOUR...PRECIPITATION TYPE. AT THIS POINT...IT DOES APPEAR THAT PRECIPITATION COULD TRANSITION TO A LIGHT WINTRY MIX BEFORE COMING TO AN END ON MONDAY. THIS WOULD BE MOST LIKELY IN THE NORTH AND WEST...GENERALLY WEST OF A LINE FROM MURFREESBORO...TO HOT SPRINGS...TO CONWAY...TO NEWPORT. PRECIPITATION IS EXPECTED TO BE LIGHT...AND DUE TO WARM GROUND TEMPERATURES...SHOULD BE OF LITTLE CONSEQUENCE. THIS WILL BE ASSOCIATED WITH A FINAL WAVE...WHICH IS EXPECTED TO MOVE THROUGH LATE IN THE NIGHT SUNDAY/EARLY MONDAY MORNING. ...WHICH LEADS ME TO THE LAST ISSUE... ISSUE NUMBER FIVE...FORECAST CONFIDENCE. THE MOST LOW-CONFIDENCE PARAMETER IN THE FORECAST IS TEMPERATURES...FOR REASONS EXPLAINED ABOVE. THE MOST LOW-CONFIDENCE TIME IN THE FORECAST IS BASICALLY FROM MONDAY MORNING AT MIDNIGHT THROUGH MONDAY EVENING. IT AL REVOLVES AROUND THIS FINAL WAVE. ALL MODELS HAVE BEEN SHOWING IT TO VARYING DEGREES. HOWEVER...MOST OF THEM /CMC...GFS...ECMWF/ HAVE BEEN SHOWING NO QPF WITH IT...JUST INCREASED CLOUD COVER. HOWEVER...THE NAM...FOR SEVERAL RUNS NOW...HAS CONSISTENTLY PUT OUT QPF WITH THIS WAVE. SURFACE TEMPERATURES AND TEMPERATURES ALOFT WOULD INDEED SUPPORT A TRANSITION TO WINTRY PRECIPITATION. THOUGH IT/S JUST ONE MODEL...THE FACT THAT IT/S BEEN CONSISTENT IS ENOUGH TO WARRANT SOME ATTENTION. IT/S ALL GOING TO DEPEND ON HOW FAST THE COLD AIR GETS INTO THE REGION...AND HOW QUICKLY THE MOISTURE EXITS...OR DOESN/T. LONG TERM...MONDAY NIGHT THROUGH SATURDAY COLD AND DRY WEATHER WILL PREVAIL ACROSS THE FA MONDAY AS CANADIAN HIGH PRESSURE SETTLES INTO THE MIDSOUTH. THE COLDEST OF NIGHTS WILL BE MONDAY NIGHT...WHERE GUIDANCE SHOWS TEMPS BOTTOMING OUT IN THE TEENS UP NORTH AND MID TO UPPER 20S ACROSS THE SOUTH. THE TROUGH HANGS AROUND THROUGH MID WEEK WHICH WILL KEEP TEMPERATURES RIGHT AT OR SLIGHTLY BELOW NORMAL. BY WEDS/THURS SLIGHT RIDGING WILL TAKE PLACE AND A MODERATION OF TEMPERATURES WILL FOLLOW...WITH 50S/60S RETURNING BY THE END OF THE WORK WEEK. THE NEXT SYSTEM TO AFFECT THE AREA WILL BE NEXT WEEKEND WHICH WILL BRING THE NEXT CHANCE OF SHOWERS FOLLOWED BY ANOTHER SHOT OF COLD AIR. FIRE WEATHER... LOW PRESSURE WILL DRAG A FRONTAL BOUNDARY THROUGH THE STATE LATE SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT TONIGHT THROUGH SUNDAY NIGHT. A STRONG STORM IS NOT OUT OF THE QUESTION...HOWEVER...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. PRECIPITATION COULD BRIEFLY MIX WITH LIGHT SNOW LATE SUNDAY NIGHT AND EARLY MONDAY MORNING BEFORE COMING TO AN END. BEHIND THE SYSTEM...COLDER AND DRIER AIR WILL MOVE INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 56 70 34 38 / 60 70 70 30 CAMDEN AR 62 75 44 46 / 50 70 80 50 HARRISON AR 52 60 26 39 / 60 70 40 20 HOT SPRINGS AR 61 73 38 41 / 50 60 60 30 LITTLE ROCK AR 60 73 39 40 / 50 70 80 40 MONTICELLO AR 61 75 46 49 / 50 70 80 60 MOUNT IDA AR 60 71 34 38 / 50 60 50 30 MOUNTAIN HOME AR 54 64 29 39 / 60 70 50 20 NEWPORT AR 58 69 36 39 / 60 70 80 40 PINE BLUFF AR 60 73 43 45 / 50 80 80 50 RUSSELLVILLE AR 55 72 35 39 / 60 60 50 30 SEARCY AR 55 70 37 38 / 60 70 80 40 STUTTGART AR 59 71 40 42 / 50 80 80 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...227
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1216 AM CST SUN DEC 9 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1216 AM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS MOISTURE SURGES NORTH ALONG WEAK WARM FRONT. SOME OF THE THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL THE PRIMARY CONCERN. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE STATE ON SUNDAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT. WHILE A FEW OF THESE STORMS COULD BECOME STRONG...POSSIBLY SEVERE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THE BEST CHANCES FOR SEEING THE STRONGEST STORMS WILL BE ACROSS THE SOUTHEASTERN HALF OF THE STATE LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SURGE INTO THE STATE BEHIND THIS FRONT LATE SUNDAY NIGHT INTO MONDAY. MOST OF THE MOISTURE WILL BE TO THE EAST BY THE TIME THE COLDEST AIR ARRIVES. HOWEVER...AREAS ACROSS FAR NORTHERN AND NORTHWESTERN SECTIONS OF THE AREA COULD SEE A BRIEF MIX WITH OR CHANGE OVER TO SNOW MONDAY. EVEN SO...THE THREAT FOR ANY WINTER WEATHER HAZARDS ARE EXPECTED TO REMAIN LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1122 PM CST SAT DEC 8 2012
ARZ040-090550-
POLK AR-
1122 PM CST SAT DEC 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK COUNTY UNTIL 1145
PM CST...
AT 1119 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRANNIS...OR 14 MILES NORTH OF DE QUEEN...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICKES... HARTLEY... GRANNIS...
SHADY... WEST HANNA MTN... TURNERS MTN...
SHADY LAKE... RATTLESNAKE MTN... RASPBERRY MTN...
NICHOLS MTN... LEADER MTN... KATY MTN...
HURRICANE KNOB... EAST HANNA MTN... COSSATOT RIVER SP...
BUCKEYE MTN... BLAYLOCK MTN... BARD SPGS REC AREA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3452 9400 3443 9393 3435 9394 3435 9424
3420 9424 3419 9425 3419 9435 3429 9443
TIME...MOT...LOC 0522Z 239DEG 26KT 3426 9428
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1153 PM CST SAT DEC 8 2012
ARZ042-043-090625-
GARLAND AR-SALINE AR-
1153 PM CST SAT DEC 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE AND GARLAND
COUNTIES UNTIL 1230 AM CST...
AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MEYERS...OR 7 MILES SOUTH
OF LAKE OUACHITA...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PINEY... LAKE OUACHITA... HOT SPRINGS...
ROCKWELL... MOUNTAIN PINE... MEYERS...
LONSDALE... LAKE WINONA... LAKE OUACHITA SP...
LAKE LAGO... LAKE CORONADO... LAKE BALBOA...
JESSIEVILLE... HOT SPGS VILLAGE...
HOT SPRINGS NATL PARK...
HOT SPRINGS MEM FLD... SUNSHINE...
ROYAL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3456 9338 3484 9284 3454 9270 3450 9292
3441 9336
TIME...MOT...LOC 0553Z 251DEG 38KT 3451 9323
62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1211 AM CST SUN DEC 9 2012 ARZ024-031>033-090655- CLEBURNE AR-CONWAY AR-FAULKNER AR-WHITE AR- 1211 AM CST SUN DEC 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE...FAULKNER... SOUTHEASTERN CONWAY AND SOUTHERN CLEBURNE COUNTIES UNTIL 100 AM CST... AT 1206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTH OF CONWAY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CONWAY... WOOSTER... SPRINGHILL... ROSE BUD... PICKLES GAP... MT VERNON... GREENBRIER... GRAVEL HILL... ENOLA... SIDON... ROMANCE... JOY... HOPEWELL... HOLLAND... HAMLET... ENDERS... CENTER HILL... BEAVER FORK LAKE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 121 AND 131. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3546 9197 3524 9187 3501 9245 3517 9255 TIME...MOT...LOC 0611Z 242DEG 27KT 3514 9240 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1212 AM CST SUN DEC 9 2012 ARZ033-044>046-090700- LONOKE AR-PRAIRIE AR-PULASKI AR-WHITE AR- 1212 AM CST SUN DEC 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE...EXTREME NORTHEASTERN PULASKI...NORTHWESTERN PRAIRIE AND NORTHERN LONOKE COUNTIES UNTIL 100 AM CST... AT 1206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PARNELL...OR 6 MILES SOUTHEAST OF CABOT...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CABOT... THURMAN... SYLVANIA... PARNELL... OLD AUSTIN... WOODLAWN... WALKER... VINITY CORNER... JASMINE... HICKORY PLAINS... HAYLEY... GRIFFITHVILLE... FURLOW... FAIRVIEW... BUTLERVILLE... WATTENSAW... WATERPROOF... HAPPY... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 169 AND 172. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3518 9165 3496 9152 3478 9198 3494 9209 TIME...MOT...LOC 0613Z 241DEG 18KT 3490 9194 /56
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1232 AM CST SUN DEC 9 2012
ARZ041-042-052-054-090705-
GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
1232 AM CST SUN DEC 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...SOUTHEASTERN
MONTGOMERY...WESTERN HOT SPRING AND SOUTHWESTERN GARLAND COUNTIES
UNTIL 100 AM CST...
AT 1232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GAP MTN...OR 9 MILES NORTH
OF LAKE GREESON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SEGUR... MEYERS... GLENWOOD...
GAP CREEK REC AREA... WELSH... SILVER...
LODI... HOPPER... FANCYHILL...
CADDO GAP... BONNERDALE...
TWIN CREEK REC AREA... TWEEDLE MTN...
TOMPKINS BEND REC AREA... STRAWN MTN...
SHARP TOP MTN... REDLAND MTN... PEAK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3462 9343 3437 9327 3434 9340 3434 9346
3434 9348 3431 9348 3424 9376 3435 9381
TIME...MOT...LOC 0633Z 246DEG 25KT 3434 9367
62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1256 AM CST SUN DEC 9 2012 ARZ033-034-045-046-090740- LONOKE AR-PRAIRIE AR-WHITE AR-WOODRUFF AR- 1256 AM CST SUN DEC 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...SOUTHEASTERN WHITE... NORTHERN PRAIRIE AND NORTHEASTERN LONOKE COUNTIES UNTIL 145 AM CST... AT 1253 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF THURMAN...OR 10 MILES WEST OF DES ARC...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DES ARC... PATTERSON... MCCRORY... GEORGETOWN... WIVILLE... VINITY CORNER... MCCLELLAND... JASMINE... HOWELL... HILLEMAN... HICKORY PLAINS... HAYLEY... GRIFFITHVILLE... GREGORY... GRAYS... DIXIE... BECTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3490 9171 3507 9179 3532 9114 3509 9103 TIME...MOT...LOC 0656Z 248DEG 30KT 3502 9165 56
The Little Rock radar (KLZK), 36 km away, was scanning. The volume nearest the first event began at 07:14 UTC.
5 hail. Local standard time, as filed.
Golf ball size hail fell in the southwest part of Hot Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416526, 416528, 416548, 416549, 416529.